Alert archive / Massachusetts / High Wind Watches in 2025

High Wind Watch 2, NWS Boston/Norton, MA

October 10, 2025Dukes County, Nantucket County, Massachusetts; Washington County, Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Oct 10, 2025, 1:55 PM EDT for Dukes County, Nantucket County, Massachusetts; Washington County, Rhode Island. It took effect at Oct 12, 2025, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2025, 1:55 PM EDT (17:55 UTC)
In effect from
Oct 12, 2025, 2:00 PM EDT
Expired
Oct 11, 2025, 1:06 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Dukes County, MA, Nantucket County, MA, Washington County, RI

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS71 KBOX 101755
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
155 PM EDT Fri Oct 10 2025

MAZ023-024-RIZ008-111000-
/O.NEW.KBOX.HW.A.0002.251012T1800Z-251014T0000Z/
Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Vineyard Haven, New Shoreham, and
Nantucket
155 PM EDT Fri Oct 10 2025

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY 
EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...In Massachusetts, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI.

* WHEN...From Sunday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/box

BW
3 follow-up statements
453 
WWUS71 KBOX 101809
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
209 PM EDT Fri Oct 10 2025

MAZ022-110915-
/O.NEW.KBOX.WI.Y.0014.251013T0000Z-251014T0000Z/
Barnstable MA-
Including the cities of Chatham, Provincetown, and Falmouth
209 PM EDT Fri Oct 10 2025

...WIND ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 8 PM EDT MONDAY...

* WHAT...East winds 15 to 25 mph with gusts up to 50 mph possible.

* WHERE...Barnstable MA County.

* WHEN...From 8 PM Sunday to 8 PM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAZ023-024-RIZ008-110915-
/O.CON.KBOX.HW.A.0002.251012T1800Z-251014T0000Z/
Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Vineyard Haven, New Shoreham, and
Nantucket
209 PM EDT Fri Oct 10 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
MONDAY EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...In Massachusetts, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI.

* WHEN...From Sunday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/box

BW
976 
WWUS71 KBOX 110722
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
322 AM EDT Sat Oct 11 2025

MAZ022-112030-
/O.CON.KBOX.WI.Y.0014.251013T0000Z-251014T0000Z/
Barnstable MA-
Including the cities of Chatham, Provincetown, and Falmouth
322 AM EDT Sat Oct 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM SUNDAY TO 8 PM EDT 
MONDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Barnstable County.

* WHEN...From 8 PM Sunday to 8 PM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAZ023-024-RIZ008-112030-
/O.CON.KBOX.HW.A.0002.251012T1800Z-251014T0000Z/
Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Vineyard Haven, New Shoreham, and
Nantucket
322 AM EDT Sat Oct 11 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
MONDAY EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph 
  possible.

* WHERE...In Massachusetts, Dukes and Nantucket Counties. In Rhode 
  Island, Block Island.

* WHEN...From Sunday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/box

Belk
567 
WWUS71 KBOX 111706
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
106 PM EDT Sat Oct 11 2025

MAZ023-024-RIZ008-120800-
/O.UPG.KBOX.HW.A.0002.251012T1800Z-251014T0000Z/
/O.NEW.KBOX.HW.W.0003.251012T2100Z-251013T1800Z/
Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Nantucket, New Shoreham, and Vineyard
Haven
106 PM EDT Sat Oct 11 2025

...HIGH WIND WARNING IN EFFECT FROM 5 PM SUNDAY TO 2 PM EDT MONDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...In Massachusetts, Dukes MA and Nantucket MA Counties. In 
  Rhode Island, Block Island RI.

* WHEN...From 5 PM Sunday to 2 PM EDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MAZ022-120800-
/O.EXT.KBOX.WI.Y.0014.251012T2100Z-251014T0000Z/
Barnstable MA-
Including the cities of Provincetown, Chatham, and Falmouth
106 PM EDT Sat Oct 11 2025

...WIND ADVISORY NOW IN EFFECT FROM 5 PM SUNDAY TO 8 PM EDT MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Barnstable MA County.

* WHEN...From 5 PM Sunday to 8 PM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and some power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Visit us at http://www.weather.gov/box

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 10, 7:35 AM EDT, 6 hours 20 minutes earlier.

Area forecast discussion, Oct 10, 7:35 AM EDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
735 AM EDT Fri Oct 10 2025

.SYNOPSIS...
High pressure builds in from the west, bring drier and colder
conditions into Saturday. A coastal storm brings rain and gusty
winds to start next week, along with the risk for some coastal
flooding and erosion.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Messages...

* Cold start to the day with freezing temperatures and frost.

High pressure moves from New England over the North Atlantic
today. This will shift winds to the south to south-southwest
this afternoon. Areas of frost and subfreezing temperatures
early this morning, so no changes to those headlines. Despite
the sunshine, below normal temperatures are expected once again,
but it should not be quite as cold as yesterday afternoon.

&&

.SHORT TERM /SATURDAY/...
Key Messages...

* Dry weather through Saturday

* Temperatures closer to normal for this time of year

High pressure moves farther offshore tonight into Saturday.
While it will remain dry, we do expect increasing clouds from
the warm air advection on the backside of this high pressure.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Key Messages:

* Coastal storm may bring more rain and gusty winds Sunday
  through Monday, along with the risk for some coastal flooding
  and beach erosion

* Pattern remains unsettled through midweek

Confidence is continuing to increase regarding the coastal
storm tracking from the south towards southern New England,
though some details remain uncertain at this time. The general
trends remain consistent across model suites: a strong surface
high pressure settled over Quebec, Maine and parts of the
Canadian Maritimes, and as this hybrid coastal storm approaches
our southern waters late Sunday, the pressure gradient between
these two systems will tighten. This will lead to strong NE
winds from late Sunday through Monday evening, with gusts up to
55 knots possible over the waters, though they will be elevated
over land as well. Rougher seas are also expected in this time
period.

Confidence is increasing regarding rainfall associated with
this storm reaching southern New England as well; ensembles are
indicating moderate probabilities for 48-hour rainfall totals
through Tuesday morning reaching and exceeding 1-2" across the
region. Even heavier rainfall is possible. NAEFS guidance has
PWAT values over the region Monday into Tuesday just under 2
standard deviations above normal. Canadian ensemble guidance is
wetter than the other ensembles, with the ECMWF ensemble being
the driest. However, across these two and the GFS ensemble,
totals over eastern MA are trending as the highest.

Some spread still remains regarding this system's exit from our
region. Canadian ensemble and deterministic guidance keeps the
system on a slower track east (and also expands the surface low
as it moves east) while the GFS and ECMWF guidance remain more
progressive, with the ECMWF guidance starting to trend more in
line with the GFS. Once this system moves out sometime midweek,
the pattern is still expected to remain unsettled as more
troughing from Canada will impact the region. Highs through the
week remain consistently in the low 60s as 925 mb temperatures
remain at or just below 10C through the afternoons.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12z TAF Update:

Today: High confidence.

VFR. Light NW winds shift to SW 13-15z around 5 kt, then
increase to around 10 kt this aftn.

Tonight: Overall high confidence, but moderate confidence along
the south coast.

VFR, though BKN borderline VFR/MVFR ceilings could affect the
southern coastal RI/MA airports and possibly HFD/BDL overnight.
SW winds under 10 kt.

Saturday and Saturday Night: High confidence.

Any MVFR ceilings from overnight lift to VFR decks during
Sat. Ceilings lower into the lower-end VFR range early Sun AM.
Winds become light and variable during the late-AM/early-PM,
before becoming E-NE around 5-10 kt Sat aftn, and around 10 kt
by early Sun AM.

KBOS Terminal...High confidence in TAF. Winds become SW around
5-10 kt by 15z, and around 10 kt by aftn.

KBDL Terminal...High confidence in TAF. Outside chance at MVFR
ceilings late Fri night/overnight.

Outlook /Saturday Night through Tuesday/...

Saturday Night: VFR. Breezy. Chance SHRA.

Sunday: Mainly MVFR, with areas VFR possible. Strong winds with
local gusts up to 40 kt. Chance SHRA.

Sunday Night: Mainly MVFR, with areas IFR possible. Strong
winds with areas of gusts up to 40 kt. SHRA likely.

Columbus Day: Mainly MVFR, with areas IFR possible. Strong
winds with local gusts up to 40 kt. SHRA likely.

Monday Night: MVFR/IFR conditions possible. Windy with local
gusts up to 35 kt. SHRA likely.

Tuesday: MVFR/IFR conditions possible. Windy with local gusts
up to 30 kt. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Saturday... High confidence.

Relatively light winds and seas during this time with high
pressure over the waters. Good visibility.

A Storm Watch has been issued to address potential for strong
winds over the waters late Sunday and Monday.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas locally approaching 5 ft. Chance of
rain showers.

Sunday: Moderate risk for gale force winds with gusts up to
45 kt. Rough seas up to 16 ft. Rain showers likely. Local
visibility 1 to 3 nm.

Sunday Night: gale force winds with gusts up to 45 kt. Rough
seas up to 19 ft. Rain showers, slight chance of thunderstorms.
Local visibility 1 to 3 nm.

Columbus Day: gale force winds with gusts up to 45 kt. Rough
seas up to 19 ft. Rain showers. Local visibility 1 to 3 nm.

Monday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 17 ft. Rain showers.

Tuesday: Strong winds with areas of gusts up to 30 kt. Rough
seas up to 12 ft. Rain showers likely.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning until 9 AM EDT this morning for CTZ002>004.
MA...Freeze Warning until 9 AM EDT this morning for MAZ005-006-
     009>014-017-018-020-021.
     Frost Advisory until 9 AM EDT this morning for MAZ007-015-016-
     019-023.
     Coastal Flood Watch from Sunday morning through late Monday
     night for MAZ007-015-016-019>024.
RI...Freeze Warning until 9 AM EDT this morning for RIZ001-003-006.
     Frost Advisory until 9 AM EDT this morning for RIZ002-004-005-
     007.
     Coastal Flood Watch from Sunday morning through late Monday
     night for RIZ004>008.
MARINE...Gale Watch from Sunday afternoon through Monday evening for
     ANZ230-236.
     Storm Watch from Sunday afternoon through Monday evening for
     ANZ231>235-237-250-251-254>256.

&&

SYNOPSIS...Belk/Hrencecin
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Belk/Hrencecin
AVIATION...Belk/Loconto/Hrencecin
MARINE...Belk/Hrencecin

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:09 PM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket3 days

Nearby

High Wind Watches in Massachusetts, 2025High Wind Watches in Rhode Island, 2025Every high wind watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.